Skin issues?: Has anyone had any skin issues? If... - Behçet's UK

Behçet's UK

4,943 members4,215 posts

Skin issues?

Cool_blue profile image

Has anyone had any skin issues? If so what are they like? I have cystic like acne and it has been going on for awhile. It first showed up in my armpits and then it moved to my butt. It now seems like it is spreading down to my thighs. It is very painful for me to walk and sit. I can’t sleep because of the pain and it is very hard to get comfortable. Please if anyone has any advise or answers please let me know.

5 Replies

I'd talk to your derm. I've had every type of rash out there and use different treatments for each. My skin has never seemed 'sensitive', but I get various rashes, including the type you described (minus the arm pits) , and your description sounds bacterial (?)

If it's spreading in patches, a bacterial rash might respond to antibiotic ointment (prescription or non). I've had rashes like this that improved with antibacterials.

It also sounds like these outbreak areas might be high contact areas with your fabrics, consider your detergent, fabric softener, or fabric type? I was eventually diagnosed with a mild allergy to linalool - in most fragrances, so now I use detergents with no fragrance. I also try to wear cotton more than synthetics. You might want to wash your clothes in hot during your rash to be sure they are cleaned of any bacteria or other irritant.

Another consideration is fungal rashes to which you can use OTC antifungal creams. (I've had spreading rashes on my thighs like this - they take longer to go away, but the creams work.)

With any rash, particularly my more- behcets type rashes (for me , that's itchy or blistery red bumps) I use steroid creams in varying strengths.

In any case, take pictures and document your rashes for the doctor or yourself, so you can find patterns and use the right treatments.

Good luck! :)

Hi Cool_blue

Please get your medications checked, if you are still taking the same mix then might be something here, you are taking colchicine something I and several others have experienced issues with even though it us fantastic fir many people. I had a toxic reaction and was immediately taken off the drug, I had no idea, it affected my liver enzymes which were massively out of range and took very many weeks to return to normal. The only way to test this is by a routine blood test including liver and kidney function, ask your GP for a blood test for these and explain about how you are feeling, and if nothing wrong with your bloods then contact your Behcet's consultant or get your GP to do so.

Hope you get this sorted out soon

Hi Cool Blue I totally sympathise with you. I had/have something similar over the years - often with a coffee coloured ring around the lesion. In my case it tends to go down to the fascia below the skin. Often my lesions have started out as having the appearance of cystic-like acne, with a coffee coloured ring around the acne . After many years of visiting different specialists I am now being looked after by a rheumatologist. Unfortunately for me the best treatment is three days of pulsed methylprednisolone. (Which has some dangerous side-effects). I guess it is one of those risk versus benefits areas. I wish you well, I’m new to this website but message me if you like)

Lesley

I have different skin issues with my Behcets. I get these lesions that look like blisters. When you pop them a water like substance comes out then they will heal up. I'm also susceptible to fungal infections and rashes that they have no idea what they are. It was one of the most frustrating parts of this disease for me and my doctors. I also have little blood looking things called petechia on my arms legs, hands and some on the trunk of my body. I can't tell you how many punch biopsy's I have had but they have found high levels of T cell infiltrate's in my skin. As of this past year I have had to start getting these rough patches of skin burned off because they say they can turn cancerous. I just read lalamilw reply to you and it sounds like the same issues I have. Fungal creams and steroid creams will become your best friend like it does for us. If it gets really bad they can give you oral steroids to help clear it up.

Hi I had the same issue, my dermatologist gave me Dermol to wash and shower with and also prescribed Clindamycin lotion, which I use when they appear. The Clindamycin clears things up in a few days. Good luck.

You may also like...